Weening Withdraws from Metoprolol XL 100 MG (Toprolol Generic)
Hi I had high blood pressure and a month ago it went real low. I'm not sure why brought on the low bp, but I did stop drinking coffee and now drinking green tea. I have always been fit, my BMI is heathly and I eat very healthy, worked out everyday till my Dr took me off Metoporol XL. I have been in bed for 3 days with withdraws. Honestly, thought I was having something really bad happening to me but my bp was ok. Could not walk far without racing heart, heavy arms, tight calves, nausea, hot, cold ,sweats. Scared to death. I forgot to mention my Dr put me on a low dosage of Tekurma 12.5 I took that for two days without the Metoprolol XL. Day two with all the illness I called my Dr and he told me to take half 50 mg of the Metoprolol XL and drop the Tukumera for now. I did that felt good enough to shower in the morning, but then day 3 in the evening got really sick, scared, panicked. Oh yeah forgot to mention anxiety which I have never had I have had since I went off of Metoprolol XL. I called Dr thinking I should probably go to ER. Bp went to the highest of 168 over 93. After I called the Dr it went down. He had me take the dosage back to 100mgs. Said we will go there then try to ween in a week. What's interesting to me is I have weened off of Metoprolol before from 100 mgs to 50 mgs and now side effects. This time though my Dr took me off cold turkey with last 100mg being Monday and by Wed morning I thought I was going to die. Im thinking just that little gap can cause a withdraw like that when I have alredy done this but in a more controlled fashion? I'm scared I'll never be able to get off this med. I have read people get jitters , shaky, and racing heart, but has anyone had any of the symptoms that I have had? Did anyone feel so sick they were scared they might have a stroke, but then you check your bp and it's not anywhere near stroke readings? That's whats happening to me. Well good news is its day 4 I'm fully back on Metetopral 100mg and feeling 100 percent better resing and 60 percent better walking very little.. Bad news failed weening off. I'm trying to be positive and think I weaned once I should be able to again right? Truly worried. Would love some feedback. My mom had two major strokes last year due to a med she was on not BP med, but as you can imagine that scares me to death with all of this going on. I do go back to my Dr. on Monday. He is thinking that I should go back to 100 for a week then go to 75 instead of 50. I still don't understand why I could do this 3 weeks ago, but one day just put me under without any Metoprolol XL. Also, I take Armour Thyroid. Thank you!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.